Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 23, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 30, 2009, 3:51 AM EDT. It took effect at Mar 30, 2009, 11:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 3:51 AM EDT (07:51 UTC)
- In effect from
- Mar 30, 2009, 11:00 AM EDT
- Expired
- Mar 30, 2009, 3:30 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 300751 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 351 AM EDT MON MAR 30 2009 ...RED FLAG WARNING FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES FOR 4 HOURS OR MORE OF BELOW 35 PERCENT RELATIVE HUMIDITIES... FLZ067-069-071-073-075-300900- /O.CAN.KMFL.FW.A.0020.090330T1600Z-090331T0000Z/ INLAND PALM BEACH-COASTAL COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- 351 AM EDT MON MAR 30 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. LATEST DATA AND GUIDANCE INDICATE THAT, ALTHOUGH RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL SIGNIFICANTLY THIS AFTERNOON, THEY WILL REMAIN ABOVE CRITICAL LEVELS OR WILL ONLY LAST FOR A SHORT PERIOD OF TIME. FOR THIS REASON THE FIRE WEATHER WATCH THAT WAS IN EFFECT HAS BEEN CANCELLED. $$ FLZ063-066-070-310000- /O.UPG.KMFL.FW.A.0020.090330T1600Z-090331T0000Z/ /O.NEW.KMFL.FW.W.0023.090330T1500Z-090331T0000Z/ GLADES-HENDRY-INLAND COLLIER- 351 AM EDT MON MAR 30 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR IS EXPECTED TO SPREAD SOUTH BEHIND A COLD FRONT THAT MOVED THROUGH SOUTH FLORIDA EARLIER THIS MORNING. THIS WILL RESULT IN RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 HOURS OR MORE OVER MOST OF GLADES, HENDRY AND INLAND COLLIER COUNTIES TODAY AND THIS EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. &&* PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS82 KMFL 301930 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 330 PM EDT MON MAR 30 2009 FLZ063-066-070-302030- /O.CAN.KMFL.FW.W.0023.000000T0000Z-090331T0000Z/ GLADES-HENDRY-INLAND COLLIER- 330 PM EDT MON MAR 30 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. RHS ACROSS THE AREA HAVE NOT FALLEN AS LOW AS FORECAST. ALTHOUGH A FEW OBSERVATIONS SHOW RHS FALLING TO NEAR 35 PERCENT...CLOUDS INCREASING FROM THE SOUTH WILL LIMIT MORE HEATING. ALSO...MOISTURE WILL CONTINUE TO INCREASE FROM THE SOUTH. THEREFORE...RHS TO CRITICAL LEVELS FOR LONG DURATION IS NO LONGER EXPECTED. $$ DG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:30 AM EDT, 21 minutes earlier.
Area forecast discussion, Mar 30, 3:30 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
330 AM EDT MON MAR 30 2009
.DISCUSSION...
SFC COLD FRONT PASSING SOUTH JUST OFFSHORE EARLY THIS MORNING WITH A
SLIGHTLY COOLER/DRIER AIRMASS GRADUALLY FILTERING SOUTH ACROSS SOUTH
FL. AT THE MID LEVELS...DEEP LAYER 850-500MB RIDGE IS BUILDING JUST
S/SE OF THE REGION...AND THIS RIDGE WILL BE A KEY INGREDIENT IN THE
WX FOR THE UPCOMING WEEK.
FIRST FOR TODAY...WITH WEAK SFC HIGH NOSING SOUTH ACROSS THE REGION
LIGHT WINDS AND PARTLY CLOUDY SKIES CAN BE EXPECTED ALONG WITH
SLIGHTLY COOLER TEMPS...WITH HIGHS MOSTLY IN THE LOWER 80S.
AFTERNOON SEA BREEZES WILL FORM ALONG BOTH COASTS...AND SOME
GUIDANCE SUGGESTS A FEW SHOWERS WILL FORM ON THE GULF COAST SEA
BREEZE THIS AFTERNOON BUT FCST SOUNDINGS ARE TOO DRY/STABLE TO
SUPPORT THIS IDEA INITIALLY. NEVERTHELESS...CU DEVELOPING NORTH OF
THE KEYS OVER THE GULF WATERS MAY ALREADY BE INDICATIVE OF SOME
WEAK OVERRUNNING ATOP THE OLD FRONTAL BOUNDARY...SO WILL KEEP A
SLIGHT CHANCE OF SHOWERS ACROSS THE SOUTHERN THIRD TODAY...BUT
JUST 10 PERCENT AT THIS POINT.
BY TONIGHT...HOWEVER...WEAK SFC FRONT THAT MOVED THROUGH SUN WILL
COME BACK NORTH TOWARDS SOUTH FL. MODELS HAVE BEEN VERY CONSISTENT
IN SHOWING LOW LEVEL WAA AND ISENTROPIC LIFT...MOST SIGNIFICANT
AROUND THE 305K SURFACE...IN ASSOCIATION WITH THE RETURNING FRONT AS
SE LOW LEVEL FLOW PUSHES IT BACK NORTH. MODEL FCST SOUNDINGS HAVE
ALSO BEEN CONSISTENT IN BRINGING PWATS BACK JUST ABOVE 1.5 INCHES
ALONG WITH AROUND 1500 J/KG CAPE TUESDAY AFTERNOON. THINK THAT THIS
PATTERN FAVORS SHOWERS DEVELOPING OVER THE FL STRAITS/FL BAY LATE
THIS EVENING AND MOVING NORTH INTO SOUTH FL MAINLY AFTER MIDNIGHT
TONIGHT. ON TUESDAY...ASSOCIATED INSTABILITY WILL LIKELY LEAD TO
ADDITIONAL SHOWER AND SOME THUNDERSTORM DEVELOPMENT. WEAK WIND
FIELDS OVERALL SUGGEST STORM INTENSITY MAY BE LIMITED...ESPECIALLY
WITH WARM MID LEVELS...HOWEVER DEEP-LAYER SW FLOW ABOVE THE SFC
INCREASING TO AROUND 35-40KTS AT 500MB AROUND LAKE OKEECHOBEE ALONG
WITH THE FRONTAL BOUNDARY MOVING THROUGH SUGGESTS SOME MULTICELL
ORGANIZATION/ISOLD SEVERE THREAT MAY BE PSBL BY MID AFTERNOON...WITH
ACTIVITY MOVING NE TOWARDS PALM BEACH COUNTY BY THE EVENING HOURS
BEFORE EXITING OFFSHORE AND DISSIPATING. FOR TEMPS...WILL FCST TEMPS
NEAR OR SLIGHTLY BELOW COOLER MET GUIDANCE DUE TO SLIGHTLY MORE
CLOUDS EXPECTED AS WELL AS TENDENCY FOR MOS...ESPECIALLY THE
MAV...TO WARM CONDITIONS ALONG COASTAL LOCATIONS TOO QUICKLY ON
FIRST DAY OR TWO OF SERLY FLOW.
THE RETURNING FRONT WILL MOVE BACK N OF THE REGION BY TUESDAY NIGHT
AS MID LEVEL RIDGING OVER CUBA INTENSIFIES SOME AND STRENGTHENS ITS
GRIP ON THE REGION. MEANWHILE...NEARLY WSW ZONAL FLOW WITH EMBEDDED
SHORTWAVE TROUGHS BECOMES ESTABLISHED ACROSS MUCH OF THE REMAINDER
OF THE CONUS. THE STRENGTH AND TIMING OF THESE DISTURBANCES ROTATING
THROUGH THE SE STATES...ALONG WITH THE STRENGTH OF THE RIDGE TO OUR
SOUTH...WILL DETERMINE THE WEATHER ACROSS S FL WED-SAT. FOR MID WEEK
IT APPEARS THE RETURNING FRONT WILL MOVE FAR ENOUGH NORTH OF THE
REGION TO PROVIDE US WITH DRY AND WARMING WEATHER AS MID LEVEL
STABILITY INCREASES DUE TO PRESENCE OF THE NEARBY RIDGE. BY LATE
WEEK INTO NEXT WEEKEND...GFS HAS BEEN CONSISTENT IN SHOWING A
WEAKENING COLD FRONT SETTLING SOUTH TO NEAR OR JUST NORTH OF THE
LAKE REGION AND STALLING FOR SEVERAL DAYS...WHILE THE ECMWF HAS BEEN
BOUNCING AROUND IN FOLLOWING THE GFS SOLN OR BRINGING THE FRONT DOWN
INTO S FL LATE IN THE WEEK. FOR NOW LIKE THE CONSISTENCY/POSITION OF THE GFS
BETTER...ESPECIALLY GIVEN THE DEEP-LAYER RIDGE JUST SE OF THE REGION
FLEXING ITS MUSCLE. HOWEVER...EXACT LOCATION OF THE FRONT IS
IMPORTANT AS IT COULD MEAN THE DIFFERENCE BETWEEN DRY/WARM/SUNNY
WEATHER AND DAILY CHANCES FOR THUNDERSTORMS IN THE THU-SAT TIMEFRAME.
&&
.MARINE...
LIGHT WINDS WILL BECOME ERLY ALL WATERS TODAY AND THEN SERLY
TONIGHT/TUE AS WARM FRONT RETURNS NORTH ACROSS THE REGION. AFTER THE
FRONT MOVES THROUGH...WINDS MAY INCREASE TO 15-20KTS WED-FRI IN
RESPONSE TO NEXT SYSTEM MOVING ACROSS THE SE STATES. THIS WOULD
BRING SEAS BACK TOWARDS 5-6FT MID WEEK AFTER HOLDING GENERALLY 3FT
OR LESS THROUGH THEN. WIND PROFILES MAY BE SUPPORTIVE OF WATERSPOUTS
ACROSS THE COASTAL WATERS LATE TONIGHT/TUESDAY MORNING WITH ANY
SHOWERS/STORMS AND MARINERS SHOULD BE ALERT TO THIS POTENTIAL.
&&
.FIRE WEATHER...
DRY AIR CONTINUES TO FUNNEL DOWN THE FL PENINSULA AND MODEL GUIDANCE
IS STILL SUPPORTIVE OF RED FLAG CRITERIA BEING MET ACROSS PARTS OF
THE INTERIOR AS TEMPS WARM TO THE 83-85 DEGREE RANGE. WILL UPGRADE
TO A RED FLAG WARNING FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES
AS A RESULT...CLOSELY FOLLOWING THE DEWPOINT FCST OF THE 30/03Z
LOCALLY RUN WRF-NMM. COASTAL COLLIER COUNTY IS A TRICKY FCST TODAY
AS GULF COAST SEA BREEZE DEVELOPING BY 18Z WILL LIKELY LIMIT
DURATION OF 35 PERCENT OR LOWER RH TO AN HOUR OR TWO AT MOST.
FURTHER EAST...REMAINDER OF INTERIOR/EAST COAST AREAS WILL NOT SEE
QUITE AS SUBSTANTIAL AMOUNT OF DRY AIR DUE TO WEAK PUSH COMING
ACROSS LAKE OKEECHOBEE...AND WINDS COMING ERLY BY MID DAY. WESTERN
PARTS OF INLAND PALM BEACH THROUGH MIAMI-DADE COUNTIES MAY
EXPERIENCE AN HOUR OR TWO AROUND 35 PERCENT MID DAY. LIGHTNING
STRIKES PSBL ON TUESDAY...BUT WILL BE ACCOMPANIED BY RAINFALL...BUT
GIVEN AS DRY OF A WINTER AS WEVE HAD ANY LIGHTNING COULD POSE A
HAZARD. RHS WILL RETURN ABOVE CRITICAL LEVELS FOR THE REMAINDER OF
THE WEEK, HOWEVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 70 81 72 / - 10 30 30
FORT LAUDERDALE 80 73 82 73 / - 20 20 20
MIAMI 81 73 83 73 / 10 20 30 20
NAPLES 82 67 85 70 / - 10 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR FLZ063-FLZ066-FLZ070.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE WX...STRASSBERG
AVIATION...RGHHazardous weather outlook, Mar 29, 6:19 PM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 619 PM EDT SUN MAR 29 2009 FLZ063-066>075-168-172>174-301330- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 619 PM EDT SUN MAR 29 2009 ...SLIGHT CHANCE OF RIP CURRENTS SOUTHWEST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: A WEST TO NORTHWEST WIND OF 10 TO 15 MPH WILL LEAD TO A SLIGHT CHANCE OF RIP CURRENTS AT THE COLLIER COUNTY BEACHES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.